Neuroleptic malignant syndrome-like, or - dopaminergic malignant syndrome - due to levodopa therapy withdrawal. Clinical features in 11 patients

Producción científica: Contribución a una revistaArtículorevisión exhaustiva

57 Citas (Scopus)

Resumen

A clinical picture named neuroleptic malignant-like syndrome has been described in patients with Parkinson's disease (PD) who suddenly stop their L-dopa treatment. The sudden withdrawal of the drug is deemed to lead to an acute deficiency stage in a patient who has an iatrogenic increase of dopaminergic transmission. We present a series of 11 patients with PD with an average age of 72.09 years, a mean disease duration of 9.45 years who developed this problem after a 92.72h latency period. If patients with PD develop severe rigidity, stupor and hyperthermia, L-dopa withdrawal should be suspected and the dopaminergic drug restarted as soon as possible.

Idioma originalInglés
Páginas (desde-hasta)175-178
Número de páginas4
PublicaciónParkinsonism and Related Disorders
Volumen9
N.º3
DOI
EstadoPublicada - 1 ene. 2003

Huella

Profundice en los temas de investigación de 'Neuroleptic malignant syndrome-like, or - dopaminergic malignant syndrome - due to levodopa therapy withdrawal. Clinical features in 11 patients'. En conjunto forman una huella única.

Citar esto